Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Worried about Epzicom side effects
Mar 27, 2010

Hi Dr.Bob, my questions is regarding my current drug regimen. I've been on meds since 2005. i'm currently undetectable and my t cell's are over 500. i am overweight but i have no other conditions except borderline High Cholesterol. i started out with Norvir,Reyataz & Truvada combo. i tolerated the drugs well until my doc informed me that Truvada was starting to affect my kidneys and then i was switched to Epzicom to take it's place in 2006. but i'm concerned about the Cardio side effects of epzicom & it doesn't sit well with me that this med can cause a fatal allergic reaction at any given time not to mention increase the chances of stroke or heart attack. is there any other med that you would recommend in the place of epzicom and truvada that might be safer? And do you think it's possible to do without both and just be on the Norvir & Reyataz and still be well? Thanks for your Time and i'll be more than happy to donate to your foundation. how can i go about doing so online? Jay

Response from Dr. Frascino

Hi Jay,

I, too, tend to shy away from Epzicom if there are other equally good or, in many cases, better options from which to choose. Regarding your best options, that would depend on your resistance profile, potential drug-drug interactions with other medications you may be taking, issues around pill burden, dosing regimens, etc. Talk to your HIV specialist physician and discuss your concerns as well as your other potential treatment options. Together you can weigh the pros and cons of each and decide how to proceed.

Good luck.

Dr. Bob



Previous
update
Next
hearing problem 7 weeks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement